Geometry & Topology, Vol. 5 (2001) Paper no. 15, pages 431--440.

The compression theorem II: directed embeddings

Colin Rourke, Brian Sanderson

Abstract. This is the second of three papers about the Compression Theorem. We give proofs of Gromov's theorem on directed embeddings [M Gromov, Partial differential relations, Springer-Verlag (1986); 2.4.5 C'] and of the Normal Deformation Theorem [The compression theorem I; 4.7].

Keywords. Compression, flattening, directed embedding, ripple lemma

AMS subject classification. Primary: 57R40, 57R42. Secondary: 57A05.

DOI: 10.2140/gt.2001.5.431

E-print: arXiv:math.GT/003026

Submitted to GT on 25 January 2001. (Revised 2 April 2001.) Paper accepted 23 April 2001. Paper published 24 April 2001.

Notes on file formats

Colin Rourke, Brian Sanderson
Mathematics Institute, University of Warwick
Coventry, CV4 7AL, UK
URL: and ~bjs/
GT home page

EMIS/ELibM Electronic Journals

Outdated Archival Version

These pages are not updated anymore. They reflect the state of 21 Apr 2006. For the current production of this journal, please refer to